1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Give ME the Money
Graham McPhee spells out some of the cold, hard facts about the dismal state of ME research and politics, and has some suggestions as to what we can do about it ...
Discuss the article on the Forums.

anti retro virals and side effects namely facial fat loss and fat redistribution

Discussion in 'Antivirals, Antibiotics and Immune Modulators' started by pinkytuscadaro, Dec 3, 2010.

  1. pinkytuscadaro

    pinkytuscadaro

    Messages:
    68
    Likes:
    4
    Seattle Washington
    I am xmrv+ and want to start the 3 retro viral drugs but am afaid that I will get the facial fat loss that is common in aids patients: I had always thought it was the aids virus that caused the sunken in face but read that it is from the treatment itself: retrovirals. I read that the facial fat loss (fat redistribution) happens within the first year of retro viral treatment. I also read that many HIV+ patients refuse treatment because of this.
    I guess you can get plastic surgery for the face the most obvious area but you also lose fat often from the limbs as well and it is redistributed to areas such as the back of the neck lower back and tummy.
    Because of this I am waiting before I get treatment.
    I would also like to know if anyone out there knows if other antivirals, famvir valcyte valtrex....etc will cause facial fat loss? and if so to what degree?
    I have taken antivirals over the last few years and I have noticed my face thinning down and not in a good way. My doctor GP commented on it about a year ago but at the time I didn't know it could be realted to the antivirals I was taking.
    Is this a concern to anyone else?
    Do we ultimately have to lose our looks to get better?
    That really sucks!!!!
    If the treatment proves sucessful I will eventually take it but I think that we should all be made aware of this issue before starting treatment.
    Pinky
     
  2. redhummingbird

    redhummingbird

    Messages:
    10
    Likes:
    0
  3. pinkytuscadaro

    pinkytuscadaro

    Messages:
    68
    Likes:
    4
    Seattle Washington
    redhummingbird,
    Thank you so much for posting the article on lipodystrophy.
    Do you have any thoughts on it?
    Do you have xmrv? Would this prevent you from taking it at this time?
    Thank you again.
    Pinky
     
  4. redhummingbird

    redhummingbird

    Messages:
    10
    Likes:
    0
    pinky-
    i'm currently researching arv's to see which one's cause lipodystrophy and ones that are toxic to the mitochondria. I was tested for xmrv as part of a study over 1 year ago and have yet to receive my results (apparently a lot of patients in this study are still waiting). the waiting is driving me crazy!

    i would be surprised if i don't test positive as i have all the markers as well as a family history of lymphoma, cancer, autism.

    given my current quality of life i would take arv's but i would hesitate about the ones that cause mitochondria damage and lipodystrophy. the website i posted the link to is an hiv/aids website so it has lots of good info on it regarding arv's.

    rh
     
  5. ukxmrv

    ukxmrv Senior Member

    Messages:
    3,535
    Likes:
    2,095
    London
    Pinky, I've already lost my looks so it will be interesting to see what the ARV drugs do to me. I swelled up like a balloon about 15 years ago and have a huge swollen face and body. I may just end up with a different strange look to come to terms with.

    Any disfigurement from ARV's doesn't bother me as my level of disability and low quality of life bother me much more. I'm more worried that they won't work or leave me more disabled. However, given my current situation I'd be happy to join a clinical trial and take the chance if it is my only choice.

    Really do sympathise with you though. We lose so much to this disease and facing another loss is hard. The way we look can be a part of our identity and sadly missed. I still find it hard to look in a mirror.

    XMRV+
     
  6. pinkytuscadaro

    pinkytuscadaro

    Messages:
    68
    Likes:
    4
    Seattle Washington
    UKXMRV,
    I know I sound so vein even bringing up this subject but yes to lose what looks I have left is dismaying.
    My looks were very important to me before getting sick; since cfs I look sick!!!! I am not one of those who feels sick but looks well. I have lost my hair since age 23, I am pale thin look like I have a disease. If I were to also get the look that aids patients get from trying antivirals and not get any health benefits I would be very sad and scarey indeed.
    I still hope to get well one day and hopefully find love. I guess that is one of the things that keeps me going, hence I do not want to look any worse.
    I too avoid mirrors since cfs.
    Thanks for your understanding.
    Pinky
     
  7. pinkytuscadaro

    pinkytuscadaro

    Messages:
    68
    Likes:
    4
    Seattle Washington
    Rh,
    Thanks again for the info; I'm wishing you a full return of your health.
    Pinky
     
  8. ukxmrv

    ukxmrv Senior Member

    Messages:
    3,535
    Likes:
    2,095
    London
    Pinky, I don't think that you are vain at all. It's important to know all of the side effects when selecting a drug. There may be one that lets us look "normal" yet treats the virus. My husband got to know me when I was already ill so love did find me in the end (it was a long, painful wait through). Hope that you meet the right person and they accept and love you exactly how you are.
     
  9. undcvr

    undcvr Senior Member

    Messages:
    797
    Likes:
    133
    NYC
    Hey Pinky, just thot that u might like to know that Astragulus is considered an ARV and has been tested for its ARV effects b4. I remember the research is somewhere on the web. I dont remb where but u can google it. If u added that to ur combo, it will require that u need less of the HAARTs in the 1st place so symptoms will take longer to appear.
    Last I checked Astragulus is side effect free, but I understand that the dosing is pretty hi for it ARV effects

    Lysine and Proline are natural Protease Inhibitors at very hi doses free form only.
     
  10. August59

    August59 Daughters High School Graduation

    Messages:
    1,483
    Likes:
    408
    Upstate SC, USA
    I don't think you have anything to worry about. I would imagine that you would start with a staggered schedule as in start 2nd AV 3 weeks after 1st AV and 3rd AV 3 weeks after 2nd AV, something along these lines so that you could determine if one were to caused side effects.

    It might be possible that some more information may become available at this XMRV seminar in San Jose', CA on Jan. 17th.

    http://www.associatedcontent.com/article/6158196/antiretroviral_drugs_or_not_two_doctors.html?cat=70


    "Dr. Mikovits is scheduled to report on similar ARV drug treatments by other" is stated at the bottom of page 2 of the above link
     
  11. shannah

    shannah Senior Member

    Messages:
    848
    Likes:
    179
    I wonder if that's why Dr. Chia's Equilibrant works so well on ME/CFS people with around 50% responders. Astragalus is the first herb listed. I felt a difference when on Equilibrant and also previously on Astragalus alone. I probably didn't go high enough though. I'm going to dig around for more research. Please post if you come across the information on ARV effects that you've previously seen.
     
  12. undcvr

    undcvr Senior Member

    Messages:
    797
    Likes:
    133
    NYC
    Shannah my bckgrd is in TCM (traditional chinese medicine). I will look up Chia's Equilibrant but in blends we do believe in synergism so it cud be the combination itself and not just the herb on monotherapy. That said the research is out there about Astragalus, I have to look for it again.

    Btw please note that if you take standardised Astragulus, it has 2 active portions, the polysaccharides and the astragalosides. So just make sure u knw what u r taking.

    http://www.drugnatural.com/s/Astragalus_to_Fight_HIV_and_Aging

    http://medical-wiki.com/diseases/aids-breakthrough-astragalus-root-could-replace-hiv-drugs/
     
  13. moving3

    moving3

    Messages:
    8
    Likes:
    0
    belgium
    Hallo Pinky,
    Have you found a doctor who precribes you retro virals for your xmrv+ ? Or are you on retro virals for HIV?
    Wish i could find one over here in Belgium who has the heart to give it for for xmrv.
    Succes
     
  14. Sushi

    Sushi Moderator and Senior Member Albuquerque

    Messages:
    7,309
    Likes:
    6,389
    Albuquerque
    Hi Moving,

    I haven't followed your history and not sure what doctor you are seeing, but Kenny De Meirleir in Brussels has told a patient that he would give anti-retrovirals if GcMAF didn't work. I will see him in a couple of weeks.

    Sushi
     

See more popular forum discussions.

Share This Page